Alert archive / Kansas / Wind Advisories in 2005
Wind Advisory 10, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 27, 2005, 11:11 AM CST for 13 counties in Kansas. It took effect at Dec 27, 2005, 2:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 11:11 AM CST (17:11 UTC)
- In effect from
- Dec 27, 2005, 2:00 PM CST
- Expired
- Dec 27, 2005, 7:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 271711 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1111 AM CST TUE DEC 27 2005 ...GUSTY WINDS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING... .A DRY BUT POWERFUL LOW PRESSURE AREA WILL MOVE ACROSS CENTRAL KANSAS THIS AFTERNOON INTO THIS EVENING. AS THIS LOW PRESSURE AREA DEEPENS...A TIGHT PRESSURE GRADIENT WILL DEVELOP ON THE BACKSIDE OF THE SYSTEM AS IT PROGRESSES EAST. THIS TIGHT GRADIENT COULD PRODUCE WIND SPEEDS OF 45 MPH DURING THE EVENING HOURS. KSZ032-033-047>051-067-068-082-083-091-092-280115- /O.NEW.KICT.WI.Y.0010.051227T2000Z-051228T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1111 AM CST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. WINDS WILL GRADUALLY SHIFT TO THE WEST AND NORTHWEST AS THE AFTERNOON PROGRESSES...AND BECOME QUITE GUSTY. WIND GUSTS WILL INCREASE FROM 15 TO 25 MPH TO CLOSE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH. THE STRONGEST WINDS WILL BE MAINLY WEST OF INTERSTATE 135. WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
1 follow-up statement
000 WWUS73 KICT 280130 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 730 PM CST TUE DEC 27 2005 ...NORTHWEST WINDS HAVE GRADUALLY DIMINISHED INTO THE 20 TO 30 MPH RANGE ACROSS AREAS ALONG...AND WEST...OF I-135. KSZ032-033-047>051-067-068-082-083-091-092-280230- /O.CAN.KICT.WI.Y.0010.000000T0000Z-051228T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 730 PM CST TUE DEC 27 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR AREAS GENERALLY ALONG...AND WEST...OF I-135. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 27, 10:52 AM CST, 19 minutes earlier.
Area forecast discussion, Dec 27, 10:52 AM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1052 AM CST TUE DEC 27 2005 .UPDATE... UPPER LEVEL SYSTEM CONTINUES TO DEEPEN AS IT MOVES ACROSS CEN KS AT THIS TIME. NOT ALOT OF MOISTURE ASSOCIATED WITH THIS SYSTEM. WITH FORECAST SOUNDINGS SHOWING LOTS OF DRY AIR IN THE MID LAYERS AS 300K ISENTROPIC LIFT INCREASES DURING THE LATE AFTERNOON HOURS. PROBLEM TODAY IS WHETHER MOISTENING OF THE MID LAYERS WILL BE ENOUGH TO OVERCOME DRIER LOW LAYERS. MODEL RH PROGS ANMD FORECAST SOUNDINGS SUGGEST THAT SPRINKLES...AT BEST...WILL BE MAIN PRECIP TYPE FOR THE AREA, SO WILL ADJUST POPS TO REMOVE LIGHT RAIN CHANCE WITH A MENTION OF SPRINKLES. AS SYSTEM DEEPENS ACROSS THE AREA, THE BIGGER CONCERN WILL BE GUSTY WINDS ON THE BACKSIDE OF THE LOW PRESSURE AREA, AS GRADIENT TIGHTENS. AM A LITTLE CONCERNED ABOUT SOME AREAS WEST OF INTERSTATE 135 GUSTING TO NEAR 45 MPH DURING THE LATE AFTERNOON AND EVENING HOURS, AS MID LEVEL LAPSE RATE STEEPENS ENOUGH TO TRANSPORT 40-55KT 850H WINDS TO THE SURFACE. SO WILL HOIST A WIND ADVISORY, FOR THE LATE AFTERNOON INTO THE EVENING HOURS, MAINLY WEST OF INTERSTATE 135. KETCHAM && .PREV DISCUSSION... /ISSUED 320 AM CST TUE DEC 27 2005/ DISCUSSION... FORECAST CONCERNS... HOW WARM IN SOUTHEAST AND HOW WINDY IN CENTRAL KANSAS TODAY... UPPER TROF MAKING STEADY EASTWARD PROGRESS ACROSS SOUTHERN COLORADO EARLY THIS MORNING. THIS SYSTEM STILL PROGGED TO DEEPEN AND BECOME CLOSED MID-LATITUDE WAVE WAS IT MOVES INTO EASTERN KANSAS BY EVENING. TEMPERATURES STILL IN THE UPPER 40S ACROSS SOUTHEAST KANSAS AT 09Z. MILD START SHOULD ENSURE VERY MILD/RECORD WARMTH AT CHANUTE (RECORD MAX IS 61)...WITH SOUTHEAST REMAINING IN WARM SECTOR AHEAD OF THE DEVELOPING SURFACE WAVE/FRONT UNTIL LATE IN THE AFTERNOON. TEMPS A BIT MORE TRICKY ACROSS CENTRAL KANSAS...DEPENDENT ON CLOUD TRENDS AND FRONTAL PASSAGE AROUND MIDDAY. FOR NOW...THE GOING FORECAST WAS BETTER COMPROMISE THAN LATEST GUIDANCE...SO LITTLE CHANGE IN THIS REGARD. SURFACE GRADIENT WILL TIGHTEN IN WAKE OF DEEPENING WAVE ACROSS CENTRAL KANSAS THIS AFTERNOON...WITH NORTH TO NORTHWEST WINDS FLIRTING PERHAPS WITH ADVISORY CRITERIA. LOW TO MEDIUM CONFIDENCE ON OCCURRENCE AND ONSET NOT UNTIL THE AFTERNOON...WILL NOT HOIST HEADLINES QUITE YET. DAY SHIFT WILL HAVE TIME IN THE MORNING TO RE-ASSESS CONDITIONS...AND CAN GO WITH ADVISORY AT MIDDAY UPDATE IF WARRANTED. LIMITED MOISTURE AND ONLY MARGINAL COOLING UNDER THE DEVELOPING CLOSED LOW STILL LOOKS TO SUPPORT ONLY WIDELY SCATTERED LIGHT PRECIP/MAINLY LIGHT RAIN ACROSS CENTRAL AND SOUTHEAST TONIGHT. THEREFORE HAVE REMOVED SNOW MENTION...AS POSSIBILITY OF THIS SEEMS MORE REMOTE NOW. LITTLE CHANGE TO FORECAST FOR THE END OF THE WEEK. THE PROGRESSIVE UPPER FLOW PATTERN WILL CONTINUE...WITH NEXT TROF TRAVERSING INTO THE AREA BY THURSDAY NIGHT AND FRIDAY. LIFT ALONG THE MID LEVEL BAROCLINIC ZONE LOOKS TO BE A BIT MORE IMPRESSIVE...THOUGH MAINLY JUST NORTHEAST OF THE AREA. THOUGH PREVIOUS SHIFT REMOVED CHANCE FOR SPRINKLES...FORECAST COLLABORATION SUGGESTS MENTION OF THIS STILL SUPPORTED FOR NORTHERN PORTIONS OF THE AREA OF CENTRAL AND SOUTHEAST KANSAS. DARMOFAL && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 37 55 32 / 10 20 10 0 HUTCHINSON 58 35 56 31 / 20 20 10 0 NEWTON 59 36 54 31 / 10 20 10 0 ELDORADO 62 37 54 31 / 10 20 10 0 WINFIELD-KWLD 63 37 56 31 / 10 20 10 0 RUSSELL 54 32 56 30 / 20 20 5 0 GREAT BEND 55 32 56 30 / 20 20 5 0 SALINA 57 36 55 30 / 10 20 10 0 MCPHERSON 58 36 55 31 / 10 20 10 0 COFFEYVILLE 65 39 52 31 / 5 20 20 0 CHANUTE 63 38 49 30 / 5 20 20 0 IOLA 63 37 49 30 / 5 20 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 PM TUESDAY TO 8 PM TUESDAY FOR KSZ032-033- 047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Dec 27, 5:44 AM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 544 AM CST TUE DEC 27 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 544 AM CST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS TO 40 MPH THIS AFTERNOON...ACROSS CENTRAL KANSAS. THERE IS A SLIGHT POSSIBILITY THAT WIND SPEEDS AND GUSTS COULD BE A BIT STRONGER...AND A WIND ADVISORY MAY BE NEEDED LATER TODAY. PLEASE CHECK FOR POSSIBLE UPDATES ON THE FORECAST AND OUTLOOKS...REGARDING THE GUSTY WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.